Hail, Beadle
- When
- August 2, 2:20 PM CST
- Where
- Beadle County, Huron
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.350, -98.217
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 2, 9:05 AM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 AM CDT MON AUG 2 2004 .DISCUSSION... SHWRS AND TSTMS OVER E CNTRL SD AND SW MN EARLIER THIS MRNG WERE DYING OUT AND WILL LEAVE OUT ANYTHING IN SW MN FOR REST OF THIS MRNG. TEMPS WILL CONTINUE TO WARM THIS AFTN WITH GOOD MID LEVEL CAP. THERE ARE PLENTY OF BOUNDARIES AROUND BUT WITH CAP TSTMS DEVELOP SHOULD OFF UNTIL LATE AFTN. THEN LOOK LIKES CHC TSTMS IN SCNTRL SD AS WEAK SFC LOW DEVELOPS. TSTMS THEN SPREADING EAST DURING TNGT AS UPPER WAVE MOVES THROUGH. IN UPDATE WILL UP TEMPS A LITTLE AROUND SIOUX CITY BUT CLOUDS FROM TSTMS WILL HOLD TEMPS DOWN A LITTLE IN FAR ERN AREAS. HEAT INDEX STAY JUST BELOW ADVISORY LIMITS IN S THIS AFTN. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && $ WB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1033 AM CDT MON AUG 02 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1029 AM CDT MON AUG 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTH CENTRAL SOUTH DAKOTA...AND THEN SPREAD EAST OVERNIGHT. IN SOUTH CENTRAL SOUTH DAKOTA...WEST OF THE JAMES RIVER...THE MAIN SEVERE WEATHER THREAT LATE THIS AFTERNOON WILL BE LARGE HAIL AND STRONG WINDS...WITH AN ISOLATED TORNADO POSSIBLE. AS THE STORMS MOVE EAST TONIGHT...THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. SEVERE STORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SOTTER ACTIVATION WILL BE POSSIBLE AFTER 500 PM CDT WEST OF THE JAMES RIVER ...AND AFTER 700 PM CDT EAST OF THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Aberdeen radar (KABR), 124 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419638, 5419639, 5419640.